Missouri, 2005

Flood in Missouri, June 5 to 6, 2005

June 5 to 6, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 5, 2:30 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 2:30 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT SUN JUN 5 2005

.DISCUSSION...

THE REMAINING AREA OF CONVECTION IN THE SOUTHEAST FORECAST AREA WILL
CONTINUE TO PUSH NORTHEAST AND SHOULD EXIT THE FORECAST AREA BEFORE
6 AM. WILL TAKE CARE OF CANCELING THE REMAINING SLIVER OF THE
TORNADO AND FLASH FLOOD WATCHES WITHIN THE NEXT HOUR OR SO.

THE UPPER LEVEL SHORTWAVE THAT BROUGHT US THE FORCING FOR CONVECTION
LAST NIGHT WILL SWING ACROSS NORTHERN MISSOURI TODAY...AND DRAG THE
PRECIPITATION AWAY FROM THE AREA. THE ATTENDANT SURFACE TROUGH WILL
ALSO PUSH EAST TODAY...WITH SLIGHTLY LOWER DEWPOINTS WORKING THEIR
WAY ACROSS EASTERN KANSAS AND MISSOURI. ONCE THE CONVECTIVE DEBRIS
FROM THE STORMS PUSHES EAST THIS MORNING...SKIES SHOULD BECOME
PARTLY CLOUDY AND ALLOW FOR TEMPERATURES TO WARM INTO THE 80S THIS
AFTERNOON. THE LOWER DEWPOINTS TODAY WILL KEEP THE RELATIVE
HUMIDITIES LOWER THAN THOSE YESTERDAY...MAKING IT FEEL A BIT LESS
STICKY.

UPPER RIDGING WILL THEN SHIFT EAST ACROSS THE NATIONS MIDSECTION
EARLY THIS WORK WEEK AND LEAD TO MINIMAL PRECIPITATION CHANCES FOR
THIS FORECAST AREA. AT THE SAME TIME...TEMPERATURES WILL BE ON THE
RISE TOWARD THE 90 DEGREE MARK AS WINDS TURN MORE SOUTHERLY ONCE
AGAIN. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST FROM
WEDNESDAY AND BEYOND...WITH PRECIPITATION CHANCES ENTERING THE
FORECAST FROM MID TO LATE WEEK.

STOFLET

&&

.PREV DISCUSSION...

235 PM SAT...
POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS
WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE
REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH
TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR
SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING
WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE
AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW
LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION
TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING
DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT.
EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES
NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH
FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING
FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD.

MS

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR MOZ045-MOZ046-MOZ053-MOZ054.
KS...NONE.
Hazardous weather outlook, Jun 5, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT SUN JUN 5 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
600 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

RECENT HEAVY RAINFALL HAS LED TO LOCALIZED FLOODING ACROSS NORTHEAST
KANSAS AND NORTHWEST AND WEST CENTRAL MISSOURI. NUMEROUS RIVERS AND
STREAMS HAVE ALSO RISEN...OR ARE FORECAST TO RISE OVER THEIR BANKS
ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. THERE
IS A POSSIBILITY THAT SOME OF THESE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN WEDNESDAY AND FRIDAY.

STOFLET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Platte

When
June 5, 12:00 PM CST to June 6, 2:00 AM CST
Where
Platte forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.381, -94.774 (the zone’s center; the record gives no point)

The Platte River near Sharps Station crested at 27.72 feet, or 1.72 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459087.